Seretide concerns for my 10 year old ... - Asthma UK communi...

Asthma UK community forum

16,877 members21,423 posts

Seretide concerns for my 10 year old daughter

Sparki
Sparki

Hi my daughter who is nearly 10 has been on Seretide 50 now for nearly a year, unfortunately following bad chest infections this was the next step however I am really concerned it was the wrong one and would like advice if we can stop this medication...

She was always a sporty child swimming & running & gymnastics out of my 3 children but gradually since taking the mess she gained weight (which of course I don’t discuss with her however she keeps asking me why she is bigger than her sisters which I thought could just be a hereditary thing, but she doesn’t eat anything different to her sisters I cook fresh food with vegetables every night we are fortunate enough to be able to provide a healthy diet) she got dropped from the running team however we still try to keep fitness in her weekly activities; netball, dancing, PE at school, she was on the cricket team & she still swims although I worry this affects her asthma maybe the chemicals? But she isn’t as fast as she used to be in any of her sports and I know this upsets her 😢

She is very moody now up & down & I thought could this be hormones but again it’s since she took the meds & she was always my cheeky happy child, & lately she has complained of her ankle & knee joints hurting her and even more concerning a pain in her left chest and I’m now beginning to think after reading a review that perhaps all these symptoms could be because of Seretide??

Her breathing is improved in some respects she isn’t using the blue as much however her fitness levels are much lower & she did have a bad bought with her chest this spring where she had to take predisilone for 8 days! !! Even though she was on Seretide?

Any advice suggestions for me to go back to the GP with wld be gratefully received as they seem to look at me like I’m crazy when I (out of my daughters earshot) voice my concerns and they have said for her to remain on Seretide...

Thank u!

5 Replies
oldestnewest
Hidden
Hidden

Hi Sparki

Welcome to the forum, sounds like you are going through a lot. It would probably be useful to have a chat with the Asthma UK nurse specialist team on 0300 222 5800 or via WhatsApp on 07378 606 728 (M-F, 9-5).They'll be able to support you in developing a structured plan for when you go to the GP and talk through medications with you.

Take care,

Dita

I liked seretide but I was on the 250 MDI... the issue I had with seretide is that it gave me really bad insomnia so had to be changed I'm now on Duoresp spiromax

I would definitely take Dita's advice & have a chat with the nurses. Any steroid-based medication can have a range of side-effects, & weight gain/mood variances are all included. Of course, hormones can also cause those things as well, but it sounds like the sort of conversation Dita mentioned regarding trying out some alternatives is worth having.

I changed from Seretide to Fostair because of side effects and found it suited me better - although still have some side effects they are easier to manage and have improved my asthma. It must be hard for you and your daughter to work out cause and effect with her age and different activities. I agree with the other suggestions to phone the Asthma UK helpline as I found the nurse I spoke to well informed, experienced and she patiently spent a lot of time talking through my options.

Yes to all your concerns, the same happened to me but I was a slim weightlifting elegant 60 year old when that happened.

The corticosteroids mimic cortisol so feed back to block your natural hormones.

Hence kids don’t grow to their proper height.

The hunger is because the drug changes how food is processed..the metabolism so all converted to fat. If you diet the steroid eats skin veins brain etc.

Your girl would be deficient DHEA which builds up and repairs bodies and normally is made to balance its cortisol your natural hormone. With cortisol suppressed by the drug, then adrenals which make 150 or so substances are suppressed.

I would get to a sane endocrinologist fast or try for a non corticosteroid.

As well then.steroid makes the lungs itchier and more reactive. It eats muscle too. My pump teacher noticed I got weaker in a few months.

Also will eat up joints etc...yougirl is aware of her body.

Oh and depression...

Corticosteroids eat brain cells, memory and stop neurogenesis.

Get going, good luck.

I have posted on this site,got a red light from lifg8vingstore.com for 64$ from USA. Just the small one with 3 frequencies, justorange and red light, it feeds cells, mitochondria. RayPeat.com suggests coconut oil to eat. She really should’ve on an alternative. I am just started on Intal.

Hormones: t Dhea and progesterone and pregnenolone...but she won’t need all that and might be fine once off steroids.

You may also like...